MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21393
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Stent was not fitted on patient as there was a weakness on the lugs (ergots).Stent discarded.Consignment: 1 unit.Customer wants a replacement."as per complaint form": there was a weakness on the flap with impossibility to pass a guide wire the stent has application.They take another stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Problem statement: the customer reported the following complaint issue: ¿stent was not fitted on patient as there was a weakness on the lugs (ergots).Stent discarded.Consignment: 1 unit.Customer wants a replacement.As per complaint form: there was a weakness on the flap with impossibility to pass a guide wire the stent has application.They take another stent¿.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information: the following additional information was provided on the 28th march 2018.1.We need to clarify what part "ergot" refers to.The l flap.2.What was the nature of the defect? the nurse said the stent has a plication ( kinking).At the level of the ductal flap (pigtail).3.Was the defect found before patient contact? yes.4.Were any additional procedures required for the patient as a result of the device problem? no.5.What is the patient outcome? they used another stent.Further additional information was provided on the 07 may 2018.What was the name and the size of wire guide used? jagwire 0,35.Was a pigtail straightener used? yes.When was the kink noted on the stent? when she try to ¿mount¿ the stent on the wire guide was the kink noted upon opening the package? i don¿t know the nurse don¿t remember.Lab evaluation: 1 x zebd-7-4 of lot # c1334056 was involved in this complaint.The device was not returned for evaluation, therefore a document based investigation was completed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the stent may have been kinked while straightening the pigtails with the pigtail straightener.A precaution included in instructions for use, states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed based on the customer¿s testimony.Documents review: a review of the manufacturing records for the zebd device of lot #c1334056 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1334056 ; upon review of complaints this failure mode has not occurred previously with this lot # c1334056.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed based on the customer¿s testimony.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7435474
Report Number3001845648-2018-00175
Device Sequence Number333323
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)200308(10)C1334056
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1